Georgia, 2006Flash Flooding and Damaging Winds in Georgia, June 25, 2006
June 25, 2006 · NWS FFC · 7 events in 4 counties and zones
4 thunderstorm wind, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 9:45 AM EST, 16 minutes earlier.
Area forecast discussion, Jun 25, 9:45 AM EST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EDT SUN JUN 25 2006
.UPDATE...
LARGE AREA OF CONVECTION CONTINUES ACROSS NORTH GEORGIA THIS
MORNING...SLOWLY MOVING NORTHWARD. ISOLATED CELLS HAVE PRODUCED
MORE THAN ONE INCH OF RAINFALL AN HOUR. WE WILL CONTINUE TO MONITOR
THIS AREA FOR POSSIBLE FLASH FLOODING OVER THE NEXT SEVERAL HOURS.
LARGE SHIELD OF CONVECTION ALSO NOTED ALONG THE SOUTHEAST GEORGIA
COAST...MOVING TO THE NORTHWEST. STILL EXPECT TWO AREAS TO MERGE BY
LATE THIS AFTERNOON AND LIKELY POPS ACROSS THE FORECAST AREA THAT
TIME FRAME LOOK GOOD. HAVE PUT LIKELY POPS ACROSS THE NORTH THROUGH
18Z AS CURRENT CONVECTION IS MOVING SLOWLY. WITH CLOUD COVER ACROSS
THE AREA AS WELL HAVE GONE AHEAD AND LOWERED FORECAST HIGHS A FEW
DEGREES. UPDATED PACKAGE WILL BE SENT SHORTLY.
...PREVIOUS DISCUSSION...
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
POTENTIAL FOR A WET PERIOD LATER TODAY THROUGH MONDAY IS STILL IN
THE CARDS. A STALLED FRONT WILL CONTINUE ALONG THE APPALACHIANS AND
TN VALLEY THIS PERIOD...WHILE AN UPPER LEVEL TROUGH BEGINS TO DEEPEN
OVER THE MID U.S. TODAY...AND THEN CONTINUES TO DEEPEN THROUGH
MONDAY...SETTING UP A LARGE SCALE TROUGH TO THE W OF THE AREA.
A TROPICAL WAVE APPROACHES THE E COAST OF FL TODAY...THEN LOOKS TO
MOVE UP THE COAST OFFSHORE GA /SC THROUGH MONDAY NIGHT. THIS
MOVEMENT WILL NEED TO BE WATCHED BUT LOOKS TO INCREASE SIGNIFICANT
MOISTURE ACROSS THE AREA. THE DEEPENING OF THE UPPER TROUGH AND LOW
PRESSURE OVER FL CAUSES A LARGE AREA OF SURFACE LOW PRESSURE TO
DEVELOP OVER THE NE GULF COAST TODAY THAT WILL TRY TO MIGRATE OVER
GA/AL/TN ON MONDAY. THIS WILL HELP TO ENHANCE RAINFALL POTENTIAL
SUNDAY NIGHT INTO MONDAY NIGHT. HIGH TEMPERATURES WILL BE
COOLER...ESPECIALLY MONDAY...DUE TO CLOUDS AND PRECIP POTENTIAL.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
THE SURFACE FRONT WILL BE SLOW TO MOVE ACROSS AREA TUESDAY AS THE
UPPER TROUGH CONTINUES TO OUR W. DRYING WORKS ITS WAY INTO THE NW
TUESDAY AND THEN THE REST OF THE AREA THROUGHOUT WEDNESDAY. A
GENERALLY DRY AIRMASS IS IN PLACE FOR THURSDAY BUT THE TROUGH OVER
THE E CENTRAL U.S. DEEPENS SETTING UP INCREASING CHANCES FOR PRECIP
FRIDAY AND MORE SO ON SATURDAY.
.HYDROLOGY...
THE NE MOUNTAINS COULD BE A TARGET AREA FOR HEAVY PRECIP MONDAY
INTO MONDAY NIGHT...IN PART DUE TO UPSLOPE FLOW HELPING TO ENHANCE
RAIN CHANCES. THE FORECAST IS FOR AROUND 1/2 INCH OF RAIN
TODAY/TONIGHT AND ONE INCH PLUS FOR MONDAY/MONDAY NIGHT.
.AVIATION...(8AM SUNDAY THROUGH 8AM MONDAY)
VFR CONDITIONS WITH SCATTERED AC AND UNRESTRICTED VISIBILITIES
PREVAILED OVER MOST OF THE NORTH AND CENTRAL GEORGIA AIRPORTS THIS
MORNING. THE EXCEPTION WAS AN AREA OF THUNDERSTORMS FROM ROME TO
CANTON TO CARTERSVILLE. MVFR CEILINGS AND VISIBILITIES LOWERING TO 1
MILE CAN BE EXPECTED IN THE STORMS WITH OCCASIONAL LIGHTNING.
OTHERWISE THE SCATTERED CLOUD CONDITIONS WILL CONTINUE THROUGH THE
MORNING UNTIL DIURNAL HEATING COMBINED WITH THE INFLUX OF TROPICAL
MOISTURE WILL DEVELOP NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. ANTICIPATE CEILINGS WILL LOWER TO MVFR
AFTER MIDNIGHT AS MORE TROPICAL MOISTURE AFFECT NORTH INTO GEORGIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 87 69 82 68 / 60 60 80 60
ATHENS 88 70 82 68 / 70 70 80 70
GAINESVILLE 85 68 79 67 / 80 100 90 80
ROME 90 70 87 68 / 80 70 80 60
COLUMBUS 91 72 86 72 / 50 50 70 50
MACON 92 71 87 69 / 60 50 80 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BDL/16
Hazardous weather outlook, Jun 25, 4:42 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 AM EDT SUN JUN 25 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
542 AM EDT SUN JUN 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
NORTH AND CENTRAL GEORGIA TODAY AND CONTINUE TONIGHT.
.SYNOPSIS...
A STATIONARY FRONT EXTENDED ALONG THE APPALACHIAN MOUNTAINS FROM
VIRGINIA AND THE WESTERN CAROLINAS INTO NORTH GEORGIA. A TROPICAL
LOW PRESSURE SYSTEM NEAR VERO BEACH FLORIDA WILL MOVE NORTHWEST
TO NEAR TALLAHASSEE LATE TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO 40 MPH. ALSO OCCASIONAL HEAVY DOWNPOURS OF RAIN MAY
CAUSE TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. THE MOST
LIKELY TIME OF THE CONVECTION WILL BE AFTER 2 PM AND WILL CONTINUE
THROUGH MIDNIGHT.
.DISCUSSION...
THE AIR MASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING.
CAPES WILL RANGE FROM 400 TO 800...AND LIFTED INDEX VALUES WILL
RANGE FROM MINUS 2 TO MINUS 5. AFTERNOON HEATING COMBINED WITH
INCREASING LOW LEVEL TROPICAL MOISTURE WILL CAUSE THUNDERSTORMS TO
DEVELOP ALONG AND EAST OF THE STATIONARY FRONT TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND AGAIN ON
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION BUT ACTIVATION IS
NOT LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 25, 9:43 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EDT SUN JUN 25 2006
GAZ014-015-251530-
1043 AM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DAWSON AND SOUTHWEST
LUMPKIN COUNTIES UNTIL 1130 AM EDT...
AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JUNO...MOVING NORTHEAST AT 10 MPH.
RUNOFF FROM THE STORM COULD CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DAWSON AND SOUTHWEST LUMPKIN COUNTY. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Event by event
4 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Dawson
- When
- June 25, 10:01 AM EST to 10:12 AM EST
- Where
- Dawson County, Juno
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.467, -84.200
The Dawson County 911 Center reported that a few trees were down.
Thunderstorm Wind, Lumpkin
- When
- June 25, 10:15 AM EST to 12:00 PM EST
- Where
- Lumpkin County, Countywide
- Measured
- 32 kt (37 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.567, -84.033
The Lumpkin County 911 Center reported that repeated thunderstorms with gusty winds and heavy rain resulted in seven to eight trees being blown down scattered about the county. The events occurred during a rather large span in time, mostly between 10 am and noon EDT, and were not associated with any one storm. Heavy rain and saturated ground contributed to the downed trees.
Flash Flood, Dawson
- When
- June 25, 11:30 AM EST to 2:00 PM EST
- Where
- Dawson County, Northeast Portion
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
The Dawson County Emergency Management Director reported that repeated heavy rainfall over the northeast portion of the county caused two roads to be flooded and closed. Estimated rainfall of three to five inches fell between 1000 am EDT and 1 pm EDT. This caused Cochrans Creek in northeast Dawson county to flood New Hope Road and Turnology Branch Road. Several other small creeks and streams in the area, including Gab Creek, also flooded. Minor flooding was also reported on Bailey Waters Road near Georgia Highway 136. The area most affected was between Juno and Amicalola Falls. Damage was minor and confined mainly to debris cleanup and minor road repair.
Flash Flood, Lumpkin
- When
- June 25, 12:00 PM EST to 2:15 PM EST
- Where
- Lumpkin County, Southwest Portion
- Property damage
- $15,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Lumpkin County 911 Center reported that heavy rainfall in the far southwest corner of the county, southwest of Nimblewill and near the Dawson county line had resulted in flooding of Little Mountain Road. A culvert under the road was washed out and the road had to be closed as a result. The flooding was caused by Poverty Creek.
Thunderstorm Wind, Douglas
- When
- June 25, 12:40 PM EST to 12:46 PM EST
- Where
- Douglas County, Winston
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.733, -84.817
The public reported that four trees were blown down at a private residence.
Lightning, Douglas
- When
- June 25, 12:40 PM EST
- Where
- Douglas County, Winston
- Property damage
- $250
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
The public reported that a lightning strike split a large oak tree and caused the tree to fall.
Thunderstorm Wind, Muscogee
- When
- June 25, 4:30 PM EST to 4:45 PM EST
- Where
- Muscogee County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.483, -84.967
The Muscogee County 911 Center reported that a thunderstorm downburst downed a number of trees throughout the western portion of the county, including much of the Columbus metropolitan area and the northern portions of Fort Benning. The storm tracked roughly along and just east of the Alabama state line. Several power lines were also down as a result of the downed trees and a few homes had also sustained minor structural damage as a result of downed trees. Nearly 4800 people in the Columbus area were left without power for several hours after the storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Damaging Winds in Texas, June 25, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514744, 5514748, 5514743, 5514749, 5514746, 5514747, 5514745.